Alert archive / Kansas / Flash Flood Watches in 2019

Flash Flood Watch 4, NWS Dodge City, KS

May 24, 201913 counties in Kansas

NWS Dodge City, KS issued this flash flood watch at May 24, 2019, 5:07 PM CDT for 13 counties in Kansas. It took effect at May 25, 2019, 1:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 24, 2019, 5:07 PM CDT (22:07 UTC)
In effect from
May 25, 2019, 1:00 PM CDT
Expired
May 26, 2019, 12:42 AM CDT
In force
12 hr
Issued by
NWS Dodge City, KS
Flood severity
None

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 53 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2019-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

110 
WGUS63 KDDC 242207
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
507 PM CDT Fri May 24 2019

...More Heavy Rain Possible on Saturday...


KSZ046-064>066-078>081-087>090-251800-
/O.NEW.KDDC.FF.A.0004.190525T1800Z-190526T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Meade-
Clark-Comanche-Barber-
Including the cities of La Crosse, Jetmore, Hanston, Larned, 
St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, 
Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland,
Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, 
and Kiowa
507 PM CDT Fri May 24 2019

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

The National Weather Service in Dodge City has issued a

* Flash Flood Watch for portions of central Kansas...south 
  central Kansas and southwest Kansas...including the following 
  in central ...Kansas...Rush. in south central Kansas... 
  Barber...Comanche...Edwards...Kiowa...Pawnee...Pratt and 
  Stafford. in southwest Kansas...Clark...Ford...Hodgeman and 
  Meade. 

* From Saturday afternoon through Sunday morning

* Already saturated ground from previous rains will combine with
  more rain expected to develop Saturday afternoon and evening
  from thunderstorms will lead to an increased risk of flooding or
  flash flooding in a short amount of time.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
5 follow-up statements
722 
WGUS63 KDDC 250802
FFADDC

Flood Watch
National Weather Service Dodge City KS
302 AM CDT Sat May 25 2019

...More Heavy Rain This Afternoon and Tonight...

KSZ046-064>066-078>081-087>090-251615-
/O.CON.KDDC.FF.A.0004.190525T1800Z-190526T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Meade-
Clark-Comanche-Barber-
Including the cities of La Crosse, Jetmore, Hanston, Larned, 
St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, 
Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland,
Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, 
and Kiowa
302 AM CDT Sat May 25 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Kansas...south central Kansas and 
  southwest Kansas...including the following in central ...
  Kansas...Rush. in south central Kansas...Barber...Comanche... 
  Edwards...Kiowa...Pawnee...Pratt and Stafford. in southwest 
  Kansas...Clark...Ford...Hodgeman and Meade. 

* From 1 PM CDT this afternoon through Sunday morning

* Additional thunderstorms are expected, with the highest coverage
  late this afternoon and early this evening. Storms will move
  northeast rather quickly, but also produce excessively heavy
  rain at times. Any additional rain falling on already saturated
  soils will create rapid runoff. Elevated creeks, streams and
  rivers may rise further. 

* If outdoors for the holiday weekend, pay attention to water
  levels if recreating near streams or rivers. If thunderstorms
  arrive, move to higher ground. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Turner
867 
WGUS63 KDDC 250805
FFADDC

Flood Watch
National Weather Service Dodge City KS
305 AM CDT Sat May 25 2019

...More Heavy Rain This Afternoon and Tonight...

KSZ046-064>066-078>081-087>090-260000-
/O.CON.KDDC.FF.A.0004.190525T1800Z-190526T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Meade-
Clark-Comanche-Barber-
Including the cities of La Crosse, Jetmore, Hanston, Larned, 
St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, 
Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland,
Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, 
and Kiowa
305 AM CDT Sat May 25 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Kansas...south central Kansas and 
  southwest Kansas...including the following in central ...
  Kansas...Rush. in south central Kansas...Barber...Comanche... 
  Edwards...Kiowa...Pawnee...Pratt and Stafford. in southwest 
  Kansas...Clark...Ford...Hodgeman and Meade. 

* From 1 PM CDT this afternoon through Sunday morning

* Additional thunderstorms are expected, with the highest 
  coverage late this afternoon and early this evening. Storms 
  will move northeast rather quickly, but also produce 
  excessively heavy rain at times. Any additional rain falling 
  on already saturated soils will create rapid runoff. Elevated 
  creeks, streams and rivers may rise further. 

* If outdoors for the holiday weekend, pay attention to water 
  levels if recreating near streams or rivers. If thunderstorms 
  arrive, move to higher ground. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Turner
018 
WGUS63 KDDC 250811
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
311 AM CDT Sat May 25 2019

...More Heavy Rain This Afternoon and Tonight...

KSZ031-260000-
/O.EXA.KDDC.FF.A.0004.190525T1800Z-190526T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-
Including the cities of Pfeifer and Hays
311 AM CDT Sat May 25 2019

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH SUNDAY MORNING...

The National Weather Service in Dodge City has expanded the

* Flash Flood Watch to include a portion of central Kansas... 
  including the following Ellis.... 

* From 1 PM CDT this afternoon through Sunday morning

* Additional thunderstorms are expected, with the highest 
  coverage late this afternoon and early this evening. Storms 
  will move northeast rather quickly, but also produce 
  excessively heavy rain at times. Any additional rain falling 
  on already saturated soils will create rapid runoff. Elevated 
  creeks, streams and rivers may rise further. 

* If outdoors for the holiday weekend, pay attention to water 
  levels if recreating near streams or rivers. If thunderstorms 
  arrive, move to higher ground. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ046-064>066-078>081-087>090-260000-
/O.CON.KDDC.FF.A.0004.190525T1800Z-190526T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Meade-
Clark-Comanche-Barber-
Including the cities of La Crosse, Jetmore, Hanston, Larned, 
St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, 
Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland,
Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, 
and Kiowa
311 AM CDT Sat May 25 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Kansas...south central Kansas and 
  southwest Kansas...including the following in central ...
  Kansas...Rush. in south central Kansas...Barber...Comanche... 
  Edwards...Kiowa...Pawnee...Pratt and Stafford. in southwest 
  Kansas...Clark...Ford...Hodgeman and Meade. 

* From 1 PM CDT this afternoon through Sunday morning

* Additional thunderstorms are expected, with the highest 
  coverage late this afternoon and early this evening. Storms 
  will move northeast rather quickly, but also produce 
  excessively heavy rain at times. Any additional rain falling 
  on already saturated soils will create rapid runoff. Elevated 
  creeks, streams and rivers may rise further. 

* If outdoors for the holiday weekend, pay attention to water 
  levels if recreating near streams or rivers. If thunderstorms 
  arrive, move to higher ground. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Turner
600 
WGUS63 KDDC 251905
FFADDC

Flood Watch
National Weather Service Dodge City KS
205 PM CDT Sat May 25 2019

...More Heavy Rain Later This Afternoon and Evening...

KSZ031-046-064>066-078>081-087>090-261200-
/O.CON.KDDC.FF.A.0004.000000T0000Z-190526T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-
Meade-Clark-Comanche-Barber-
Including the cities of Pfeifer, Hays, La Crosse, Jetmore, 
Hanston, Larned, St. John, Stafford, Macksville, Dodge City, 
Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, Plains City, 
Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection,
Medicine Lodge, and Kiowa
205 PM CDT Sat May 25 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Kansas...south central Kansas and 
  southwest Kansas...including the following in central ...
  Kansas...Ellis and Rush. in south central Kansas...Barber... 
  Comanche...Edwards...Kiowa...Pawnee...Pratt and Stafford. in 
  southwest Kansas...Clark...Ford...Hodgeman and Meade. 

* Through Sunday morning

* Additional thunderstorms are expected, with the highest coverage
  later this afternoon and evening. Storms will move northeast
  rather quickly, but 1-2 inches are possible for points east of
  the HWY 283 corridor into central Kansas. Any additional rain 
  falling on already saturated soils will create rapid runoff. 
  Elevated creeks, streams and rivers may rise further. 

* If outdoors for the holiday remembrance weekend, pay attention 
  to water levels if recreating near streams or rivers. If 
  thunderstorms arrive, move to higher ground. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

LOWE

$$
242 
WGUS63 KDDC 260542
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
1242 AM CDT Sun May 26 2019

...Yet Another Round of Heavy Rain Sunday and Sunday Night...

KSZ031-046-064>066-078>081-087>090-270000-
/O.CAN.KDDC.FF.A.0004.000000T0000Z-190526T1200Z/
/O.NEW.KDDC.FF.A.0005.190526T1800Z-190527T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-
Meade-Clark-Comanche-Barber-
Including the cities of Pfeifer, Hays, La Crosse, Jetmore, 
Hanston, Larned, St. John, Stafford, Macksville, Dodge City, 
Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, Plains City, 
Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection,
Medicine Lodge, and Kiowa
1242 AM CDT Sun May 26 2019

...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH MONDAY
MORNING...

The National Weather Service in Dodge City has issued a

* Flash Flood Watch for portions of central Kansas...south 
  central Kansas and southwest Kansas...including the following 
  in central ...Kansas...Ellis and Rush. in south central 
  Kansas...Barber...Comanche...Edwards...Kiowa...Pawnee...Pratt 
  and Stafford. in southwest Kansas...Clark...Ford...Hodgeman 
  and Meade. 

* From this afternoon through Monday morning

* Additional thunderstorms are expected to develop on a scattered
  basis this afternoon, and some of these storms will produce
  locally heavy rainfall. From about 7 pm through early Monday
  morning, another large complex of thunderstorms is expected to
  cross western Kansas from west to east. Rainfall amounts of 1 to
  3 inches will be common with this complex. Any additional
  rainfall on saturated soils will go directly to runoff in many
  areas. Flash flooding may occur very quickly. Elevated creeks,
  streams and rivers may rise further. 

* Flooding may threaten outdoor holiday weekend plans. Pay
  attention to water levels near bodies of water. If thunderstorms
  approach, seek higher ground. Ensure you have a way to receive
  flash flood warnings. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ030-045-270000-
/O.NEW.KDDC.FF.A.0005.190526T1800Z-190527T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ness-
Including the cities of Wakeeney and Ness City
1242 AM CDT Sun May 26 2019

...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH MONDAY
MORNING...

The National Weather Service in Dodge City has issued a

* Flash Flood Watch for a portion of west central Kansas... 
  including the following Ness and ...Trego. 

* From this afternoon through Monday morning

* Additional thunderstorms are expected to develop on a scattered
  basis this afternoon, and some of these storms will produce
  locally heavy rainfall. From about 7 pm through early Monday
  morning, another large complex of thunderstorms is expected to
  cross western Kansas from west to east. Rainfall amounts of 1 to
  3 inches will be common with this complex. Any additional
  rainfall on saturated soils will go directly to runoff in many
  areas. Flash flooding may occur very quickly. Elevated creeks,
  streams and rivers may rise further. 

* Flooding may threaten outdoor holiday weekend plans. Pay
  attention to water levels near bodies of water. If thunderstorms
  approach, seek higher ground. Ensure you have a way to receive
  flash flood warnings. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Turner

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flash flood watch went out at May 24, 3:59 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 24, 3:59 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
359 PM CDT Fri May 24 2019

.SHORT TERM...(This evening through Saturday)
Issued at 329 PM CDT Fri May 24 2019

The main forecast issue in the short term is chances for high-end
severe storms Saturday. A surface boundary has stalled out across
south central Kansas with rich low level moisture confined to the
southern plains. As the influence of last night's shortwave
trough wanes, with southwesterly mid level flow re-established,
surface troughing in the lee of the Rockies will lead to a rapid
moisture return. 500mb temperatures are progged to be around -13C
across western Kansas Saturday afternoon along and east of a weak
frontal boundary. A dryline is expected to meet this boundary
around Elkhart. With the cold mid level to upper level
temperatures, it is not a matter of IF storms will develop, it is
a matter of how early in the afternoon and exactly where. The
best chance of storm initiation is along the front and then
southwestward to where it meets the dryline from Scott City to
Johnson or Springfield, CO. Upper level winds are progged to be
around 90kts, which will allow for good storm ventilation. Very
large hail and tornadoes can be expected, provided that the storms
remain isolated. This is a concern given the high dewpoints and
cold mid level temperatures. If many storms develop then the
storms would be less severe or severe for a shorter period of
time. Right moving supercell storms will move to the east-
northeast or east at 25 to 30 mph. So places like Dodge City,
Ashland and Wakeeney would experience storms a little later in the
evening, assuming they are still supercells that late. Of course,
given all the rain we have had over the past few weeks, flooding
will again be a concern, especially for areas to the east of Dodge
City later at night. However, it is unclear whether the isolated
evening t-storms will evolve into a large cluster and dump
widespread heavy rain. We are monitoring for this potential.

.LONG TERM...(Saturday night through Friday)
Issued at 329 PM CDT Fri May 24 2019

On Sunday, a shortwave trough will approach western Kansas late
in the evening. Ahead of this feature, it will be extremely
unstable once again, with the possibility of very large hail and
tornadoes.The most favored location for initiation of severe is
across far western Kansas in the afternoon, then storms would move
east-northeastward once again and affect Dodge City, Ashland and
Wakeeney later in the evening. Of course, given all the rain we
have had over the past few weeks, flooding will again be a
concern.

On Monday, a large upper low pressure system will be located over
the Rockies. A dryline will be situated across western Kansas.
Mid level temperatures are progged to increase by Monday and given
that the dryline may be the sole surface lifting mechanism aside
from local terrain features, storm initiation is questionable.
There may only be one or two storms roaming the plains in the
evening dropping big hail. Therefore, chances for widespread heavy
rainfall is low.

A break in the severe storm/heavy rainfall regime is expected
Tuesday through Thursday as the upper level low passes to the
east and drier air moves into western Kansas. There is a chance of
thunderstorms again by Friday and Saturday as low level moisture
surges back north into western Kansas and another upper level low
develops near the west coast. It is uncertain how prolonged this
next wet spell may be. Heavy rain potential may be confined to
only a couple of days.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1253 PM CDT Fri May 24 2019

A surface trough will develop in the lee of the Rockies, resulting
in a resumption of the climatologically favored south winds.
Thunderstorms may affect GCK/DDC after 06 in a warm advection
regime but this is a low probability scenario. Thunderstorms are
more likely after the end of the period as a dry line and frontal
boundary intersect across far western Kansas, leading to isolated
severe t-storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  82  60  83 /  20  20  40  50
GCK  58  83  57  83 /  20  20  60  50
EHA  53  83  56  81 /  10  30  50  60
LBL  56  83  58  83 /  20  30  50  60
HYS  59  82  58  80 /  20  20  50  40
P28  65  82  62  82 /  50  20  50  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Finch
LONG TERM...Finch
AVIATION...Finch
Hazardous weather outlook, May 24, 3:06 AM CDT, 14 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Dodge City KS
306 AM CDT Fri May 24 2019

KSZ030-031-043>046-061>066-074>081-084>090-250815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
306 AM CDT Fri May 24 2019 /206 AM MDT Fri May 24 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Scattered thunderstorms will be restricted to the southeast zones
Friday afternoon and evening, where the strongest storms may
produce large hail and strong winds.

Day 1 Hazards
-------------
* Flooding: Limited risk
* Lightning: Limited risk
* Thunderstorm Wind: Limited risk
* Thunderstorm Hail Risk: Limited risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion

Additional rounds of severe thunderstorms are expected both
Saturday and Sunday afternoon/evening. High end severe weather is
possible on both these days, with tornadoes and very large hail
possible. Drier more stable air is expected next week.

Days 2-7 Hazards
----------------
* Saturday
  - Flooding: Elevated risk
  - Lightning: Elevated risk
  - Severe thunderstorm: Elevated risk

* Sunday
  - Lightning: Elevated risk
  - Flooding: Elevated risk
  - Severe thunderstorm: Elevated risk

* Monday
  - Non thunderstorm wind: Limited risk

* Tuesday
  - Lightning: Elevated risk

* Wednesday
  No hazards.

* Thursday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required across the southeast zones
Friday afternoon and evening.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

Turner

In the hours before

Special weather statement, May 24, 3:21 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Dodge City KS
321 PM CDT Fri May 24 2019

KSZ081-089-090-242115-
Pratt KS-Barber KS-Comanche KS-
321 PM CDT Fri May 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR BARBER...EASTERN COMANCHE AND
EASTERN PRATT COUNTIES UNTIL 415 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Aetna, moving northeast at 60 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Medicine Lodge, Kiowa, Hardtner, Sharon, Preston, Sawyer, Hazelton,
Isabel, Coats, Lake City, Sun City, Aetna and Cairo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3782 9847 3739 9846 3738 9835 3700 9835
      3700 9947 3701 9946
TIME...MOT...LOC 2021Z 219DEG 54KT 3717 9886

SUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:01 PM CDTSpecial Weather StatementDDCGrant29 min
May 23, 7:11 PM CDTSpecial Weather StatementDDCGrant34 min
May 23, 7:25 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee18 min
May 23, 7:30 PM CDTSpecial Weather StatementDDCClark45 min
May 23, 7:59 PM CDTSpecial Weather StatementDDCRush31 min
May 23, 8:06 PM CDTSpecial Weather StatementDDCSeward39 min
May 23, 8:14 PM CDTSpecial Weather StatementDDCScott31 min
May 23, 8:18 PM CDTSpecial Weather StatementDDCFord57 min
May 23, 8:19 PM CDTSpecial Weather StatementDDCMeade41 min
May 23, 8:25 PM CDTSpecial Weather StatementDDCEllis, Rush35 min
May 23, 9:03 PM CDTSpecial Weather StatementDDCMeade42 min
May 23, 9:26 PM CDTSpecial Weather StatementDDCComanche34 min
May 23, 9:37 PM CDTSpecial Weather StatementDDCGray38 min
May 23, 9:48 PM CDTTornado WarningDDCClark, Comanche42 min
May 23, 10:05 PM CDTSpecial Weather StatementDDCMeade40 min
May 23, 10:18 PM CDTSpecial Weather StatementDDCMeade42 min
May 23, 10:23 PM CDTTornado WarningDDCComanche, Kiowa37 min
May 23, 10:31 PM CDTSpecial Weather StatementDDCComanche29 min
May 23, 10:32 PM CDTSpecial Weather StatementDDCMeade43 min
May 23, 10:40 PM CDTSevere Thunderstorm WarningDDCComanche50 min
May 23, 10:43 PM CDTSpecial Weather StatementDDCKiowa47 min
May 23, 10:45 PM CDTTornado Warning Tornado observedDDCComanche45 min
May 23, 10:48 PM CDTSpecial Weather StatementDDCFord27 min
May 23, 10:59 PM CDTFlash Flood WarningDDCFord, Gray, Hodgeman, Meade8 hr
May 23, 11:13 PM CDTSpecial Weather StatementDDCSeward47 min
May 23, 11:15 PM CDTSpecial Weather StatementDDCKiowa45 min
May 23, 11:16 PM CDTSpecial Weather StatementDDCFord44 min
May 23, 11:22 PM CDTSpecial Weather StatementDDCComanche53 min
May 23, 11:31 PM CDTSpecial Weather StatementDDCGray44 min
May 23, 11:34 PM CDTFlash Flood WarningDDCFord, Hodgeman, Ness, Pawnee, Rush4 hr
May 23, 11:49 PM CDTSpecial Weather StatementDDCStafford26 min
May 24, 12:28 AM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush47 min
May 24, 12:58 AM CDTSevere Thunderstorm WarningDDCEllis, Rush31 min
May 24, 1:35 AM CDTSpecial Weather StatementDDCEdwards, Pawnee55 min
May 24, 2:49 AM CDTRiver Flood WarningDDCPawnee3 days
May 24, 3:20 AM CDTAreal Flood WarningDDCHodgeman, Ness, Pawnee, Rush24 hr
May 24, 2:37 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche53 min
May 24, 3:21 PM CDTSpecial Weather StatementDDCBarber54 min
May 24, 5:11 PM CDTSpecial Weather StatementDDCComanche49 min
May 24, 5:58 PM CDTSpecial Weather StatementDDCPratt47 min
May 24, 5:59 PM CDTSpecial Weather StatementDDCBarber31 min

Nearby

Flash Flood Watches in Kansas, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.